I had mine removed (Mirena) because knowing something foreign was in my body bothered me more than I thought it would. I also swore that I could feel it sometimes. My doc. thought I was crazy but I mentioned it to a friend and she says she feels hers sometimes too??
I loved the first one I had. Mostly the freedom of not worrying about pregnancy and not having a period. I had a lot of side effects at first that my doctor chalked up to being postpartem. I didn't want to be touched, low sex drive, moodiness etc. I had it replaced the beginning of this year and had the same exact symptoms. I had it taken out right away. I can't help but wonder what the first six months of my youngest daughters life would have been like if I hadn't been so busy dealing with all that.
I'm on my second Paraguard. I personally took my first out to conceive (first cycle!) and then had another put in after I recovered from that birth. My body has made it very clear that I cannot do hormones, and I got pregnant at 10mths postpartum with my cervical cap, so this has been a good compromise for me. I will say that I now have a 22 day cycle because of it, which isn't thrilling, but overall I'm quite happy with it.
Had the paraguard in for 3 years and loved it, that is until I went for my reg check up and was told I had a severe infection and it needed to be removed asap. She wanted me to be admitted to the hospital for IV antibiotics but instead gave me 6 weeks of antibiotics because I was married (wouldnt have sex with anyone who had an STD, which could have caused a complete hysterectomy) and whats the most scary part is that i had no symptoms of infection. Left untreated could have turned into PIDs and I wouldnt be carrying the little bean Im having now. So for me...i wouldnt use an IUD ever again. But ofcourse not everyone gets an infection.
I just had my Paraguard removed because we are TTC. I really enjoyed not having to worry about bc, but my periods were heavier than I would have liked. I had my IUD in for about 15 months, and the last three my period had started to lighten up. My most recent one, however, since the IUD was removed is very light, like they used to me. I might try the Mirena next time, although I'm really hoping that Dh will take on the birth control responsibility.
I had mirena removed because I wanted ttc. I had NO symptoms with it. No periods, no cramping, nothing.<br><br>
I think it did mess up my hormones though for when I ttc, because my first pregnancy afterward my hormones were not like they usually are when I am pregnant- I had to take progesterone supplements for the first time EVER and ended up m/c... could have been unrelated, but I have my suspicions.
I am getting mine remmoved in two weeks. I am getting it removed mostly because the side effects got to be too much, but also because I want to TTC, and that is making the side effects bother me more, I think. I have the mirena.
I picked other because mine fell out. I had a Paraguard. I think I had a reaction to the copper and was reacting to it. I didn't like it (longer heavier periods....irritating considering I'm a maybe 5 days max at a light/medium flow).<br><br>
Expulsion rates go up when you are nursing which I was at the time. I was also using a DivaCup and while you are technically supposed to be able to use a menstral cup it can dislodge it.
I have had the Mirena for exatly one year and really have no complaints. The first month I had light spotting off and on, and I spot a little after intercourse(did that a little before iud). I had it put in 6 wks pp and haven't had a period yet.<br>
I just scheduled my appt to have it removed because we are going to ttc in a few months and want a few months to get back to normal.
I had my Mirena removed because sex was uncomfortable. I was irritable and tired all the time. I bled quite a bit more than normal. I stayed nauseated. Finally, after sharp pains in my uterus I found out that it was infected and had to have abx. It was just too much for me.
Below is what I had previously posted about my experience with the Paragard. If you are interested in that thread (I don't think I can link it?), search for a thread titled "Copper IUD and side effects" in Family Planning.<br><br>
I had none of the typical side effects - no bad cramping, periods were only slightly heavier (though tamed with the DivaCup), etc. However, I believe I had a reaction to the copper. A sibling of mine had it, too, and we both had them removed.<br><br>
I was ridiculously emotional, irritable, and well, slightly depressed. I kept it in longer than I should have and I do regret that. I was fine for the first few months, but then everything went downhill for a while. I have had it removed for almost four months and I'm still not back to normal (yet). I'm much(!) better and I am confident it will take a couple of more months to feel 100%.<br><br>
With that said, I recommend the IUD to people, but I would caution anyone to watch their symptoms and if they have any of the emotional side effects, yank it.